MAUDE Adverse Event Report: DEPUY MITEK LLC US 5.5 HEALIX BR ANCHOR W/OCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US 5.5 HEALIX BR ANCHOR W/OCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Model Number 222233
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an unknown surgery on (b)(6) 2021, it was observed that the anchor and the suture on the 5.5 healix br anchor w/ocord device both broke upon insertion.All broken parts were removed.Another like device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: according to the information provided, it was reported that during the unknown surgery, when the 1st inserting, the anchor was always loose.Then, the 2nd inserting, the anchor could not be screwed in anyhow.Then take out the anchor and noted it was broken off into 2 pieces and the suture in the anchor body was also broken (as the photo shows), removed all the broken parts.No additional information could be provided.The complaint device has not been returned, therefore unavailable for a physical evaluation.However, a photo was provided.Upon visual inspection of the photo, it was observed that the distal ends of the suture were slightly frayed.The distal tip of the anchor was broken; therefore, this complaint can be confirmed.A manufacturing record evaluation was performed for the finished device lot number:7l00450, and no nonconformances were identified.Hands on analysis should provide the evidence necessary to confirm the root cause.The possible root cause can be associated with off axis insertion and levering during insertion.Moreover, excessive force on the inserter could have resulted damage the anchor.The damage in the suture could be attributed to an excessive force applied during the suture threading.However, it cannot be conclusively affirmed.As per ifu, inserting the awl less than the specified depth, axial misalignment or levering with the anchor upon insertion, may result in anchor fracture and, it is important to do not apply a bending force to the inserter, this can damage the anchor or inserter tip.Finally, apply tension (normal force) on suture lengths.Excessive force may overload the anchor or suture.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
5.5 HEALIX BR ANCHOR W/OCORD
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key12303096
Report Number1221934-2021-02448
Device Sequence Number17047154
Product Code MAI
UDI-Device Identifier10886705007790
UDI-Public10886705007790
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number222233
Device Catalogue Number222233
Device Lot Number7L00450
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2021
Supplement Date Received by Manufacturer08/11/2021
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1